A definite case of Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) induced by administration of the Pfizer/BioNTech BNT162b2 vaccine for SARS-CoV2

Clin Dermatol. 2022 Sep-Oct;40(5):591-594. doi: 10.1016/j.clindermatol.2022.02.018. Epub 2022 May 10.

Abstract

At the end of December 2020, the anti-SARS-CoV2 vaccination campaign began in Italy. As the number of vaccinated subjects in the general population has increased, several adverse reactions have been observed and reported. Severe cutaneous adverse reactions (SCARs) induced by drugs or vaccines are rare but distinguished by high mortality and include DRESS syndrome or drug induced hypersensitivity syndrome (DiHS), a condition characterized by skin rash, eosinophilia, fever, lymphadenopathy, and involvement of one or more internal organs. Here we present a definite case of DRESS that occured following the administration of Pfizer/BioNTech COVID 19 vaccine. He required hospitalization and was managed with supportive care, antihistamines, and intravenous steroid.

MeSH terms

  • BNT162 Vaccine
  • COVID-19 Vaccines* / adverse effects
  • COVID-19* / prevention & control
  • Drug Hypersensitivity Syndrome* / diagnosis
  • Eosinophilia* / chemically induced
  • Humans
  • Male
  • SARS-CoV-2
  • Vaccines

Substances

  • BNT162 Vaccine
  • COVID-19 Vaccines
  • Vaccines